(Closed) Medication killed his sex drive….please give advice on how to approach this

posted 7 years ago in Intimacy
Post # 3
Member
1940 posts
Buzzing bee
  • Wedding: July 2010

I would highly suggest that you initiate a conversation with him about your desire to be more sexually active.  Please don’t ask him to stop the medication(s).  Instead, ask if he would be willing to see his physician and talk about his lack of sexual drive (and you should be willing to go with him if that’s what he would prefer).  I’m obviously not sure what he is taking, but a wide variety of medications, such as anti-depressants, can lead to sexual problems.  There are often other medications that do not affect sex drive as much that he may be able to try.  Not all medications are created equal in terms of side effects.

Edit:  Just wanted to add that if you suddently stop an antidepressant, you could have “antidepressant withdrawal” symptoms – flu-like symptoms, nausea, and insomnia to name a few.  Some (not all) of the medications have to be tapered off and not just suddently stopped.

Post # 4
Member
2825 posts
Sugar bee
  • Wedding: April 2012

You need to just have an open and honest discussion about it… Maybe he can talk to his doctor about switching medications… He obviously needs to be on them, depression isn’t something to fool around with, but that medication isn’t ideal for him or you.  But you need to be honest with him.  As someone whos SO has a low sex drive I know it can be awkward to bring it up, but it sounds like your SO is very understanding, and I’m sure he will be willing to work on it.

But I seriously suggest talking to his doctor about switching meds.  Good luck!

Post # 5
Member
2239 posts
Buzzing bee
  • Wedding: May 2011

I’ve been on anti-depressants my myself and I know how this sucks 🙁 Sorry hon. 

So, it’s been a few years since he’s been on them? How long does he intend on using them? To me, anti-depressants are a temporary fix you use to help yourself when you couldn’t otherwise get by…not something you use for a lifetime. That’s just my own experience though. I kind of got tired of feeling numb all the time if you know what I mean?  I just bring this up because I’m kind of wondering if exercise, eating right, the right vitamins, and other treatments could possibly help? Those would also help his sex drive? 

If he does intend on being on them long term because he really needs them, maybe the doctor can switch to another drug or maybe play with the dosage amount a little bit. 

Post # 6
Member
1641 posts
Bumble bee
  • Wedding: June 2011

First off, find out why sex hurts for you, because you could have a medical issue!

Second, you certainly should NOT touch his meds. I assume he needs them or woudlnt’ be taking them.

I would try to find other ways to initiate intimacy. There are other ways to be intimate besides sex.

Lastly, if he just isn’t into it, get yourself a vibrator! Ii never thought I’d have one until…well, until I had one.

 

 

Post # 8
Hostess
18646 posts
Honey Beekeeper
  • Wedding: June 2009

I think you should talk to him about it first and maybe consider him going to a doctor to try a different type of medication.  Some have different side effects.  I was having problems with my BC removing my sex drive and it’s better now that I changed it.  I know it’s hard to have this conversation but not talking about it isn’t going to make things change.

I agree with the other posters that you should maybe go to a doctor to find out why sex is painful for you.  I have had a lot of problems with this and can give you some suggestions if you want!

Post # 9
Member
441 posts
Helper bee

@Shirinjoon: I think it’s something you have to bring up because if you don’t, you’ll begin to resent him. Just be honest with him, but don’t make it sounds like his fault. So say, “You make me feel so special in every other way, but I miss being intimate with you. Do you think you could talk to your doctor about switching medications to see if there’s one that won’t affect your sex drive so much?” Sometimes it take awhile to find the right combination of meds.

Both of you need to be happy and satisfied (emotionally and physically) in your relationship for it to be successful. You might hurt his feelings now, but that’s better than breaking both of your hearts later if you have to leave the relationship.

Post # 12
Hostess
18646 posts
Honey Beekeeper
  • Wedding: June 2009

@Shirinjoon: One of the main things that cause pain during sex is endometriosis.  It’s actually pretty common.  If you have painful periods, this might be the culprit.

Some other possibilities are pelvic inflammatory disease, fibroids, or ovarian cysts.  I would go to your doctor to see if they can figure out the cause of your pain and help you.  I know it’s awkward but they doctors just want to help you.

The topic ‘Medication killed his sex drive….please give advice on how to approach this’ is closed to new replies.

Find Amazing Vendors